Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 5, 1999, 3:40 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1999, 3:40 PM EDT (19:40 UTC)
- Expired
- Sep 5, 1999, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Durham County, NC, Granville County, NC, Person County, NC, Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 051940 FFWRDU NCC001-037-063-077-135-145-183-052300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT SUN SEP 5 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLOOD WARNING FOR... ALAMANCE COUNTY IN NORTH CAROLINA CHATHAM COUNTY IN NORTH CAROLINA DURHAM COUNTY IN NORTH CAROLINA GRANVILLE COUNTY IN NORTH CAROLINA ORANGE COUNTY IN NORTH CAROLINA PERSON COUNTY IN NORTH CAROLINA WAKE COUNTY IN NORTH CAROLINA * UNTIL 700 PM EDT * THE REMNANTS OF TROPICAL DEPRESSION DENNIS CONTINUE TO DRIFT SLOWLY WEST TO NORTHWEST ACROSS NORTH CENTRAL NORTH CAROLINA. RADAR SPOTTERS REPORT RAINFALL AMOUNTS 4 TO 6 INCHES HAVE FALLEN ACROSS THE WARNING AREA. RAIN...HEAVY AT TIMES...WILL CONTINUE INTO THE EARLY EVENING HOURS AND UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 7 PM. SMALLER STREAMS IN WAKE COUNTY...INCLUDING CRABTREE AND WALNUT CREEKS...ARE OVERFLOWING THEIR BANKS. SOME STREET FLOODING AND FLOODING IN POOR DRAINAGE AREAS HAVE BEEN REPORTED IN DURHAM AND CHATHAM COUNTIES. HOWEVER RAIN IS STILL FALLING OVER THE ENTIRE WARNING AREA...FLOODING ALONG SMALL STREAMS WILL CONTINUE TO BE IN JEOPARDY OF OVERFLOWING THEIR BANKS THROUGHOUT THE AREA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MLM/RA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:45 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 5, 1:45 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SUN SEP 5 1999 SSSLLLLOOOOOWWW WESTWARD MOTION CONTINUES AND THE HEAVY RAIN AREA REFUSES TO BUDGE. HAVE HAD LOTS OF 5+ INCH REPORTS FROM THE TRIANGLE AREA ALTHOUGH FLOODING REMAINS QUITE MINOR. CENTER OF THE LOW CROSSED BURLINGTON ABOUT 15 MINUTES AGO. THE LOW (29.98) IS DEEPER THAN ANY OF THE SHORT RANGE MODELS 18Z PROJECTIONS...ALTHOUGH THE ETA IS DEFINITELY CLOSER IN STRENGTH. ITS TRACK IS RIGHT ON AS WELL WHICH IS ABOUT 6 HOURS SLOWER THAN THE LAST ADVISORY TRACK. LOW WAS PROGGED TO TURN NORTHWEST AND INTO VIRGINIA AT 3 PM...LOOKS LIKE IT WILL BE MORE LIKE 8 PM. WILL THUS USE THE ETA FOR TRENDS. STORM PROGRESS IS SLOW AND LOOKS LIKE POPS TONIGHT WILL HAVE TO BE RAISED AND SOME CHANCES INTRODUCED TOMORROW. MOISTURE REMAINS DEEP WITH GOOD OMEGA AS THE COLD FRONT APPROACHES AND MERGES WITH THE LOW TOWARDS 00Z. CLEARING TOMORROW NIGHT AND MOSTLY SUNNY TUESDAY. TEMPS ARE IN FAIR AGREEMENT ALTHOUGH IT IS A LITTLE TROUBLING WHEN FWC DROPS TOMORROWS HIGHS 10 DEGREES FROM THE 00Z RUN. WILL REVISIT THE FLOOD WARNING NEAR RELEASE TIME ALTHOUGH THE WESTERN COUNTIES HAVE HAD LESS OF A HEAD START TOWARDS SATURATION PRIOR TO THE HEAVIER RAINS ARRIVAL. .RAH...NONE. MLM
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:56 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange, Person | 4 hr |
| Sep 5, 11:56 AM EDT | Flash Flood Warning | RAH | Chatham, Wake | 4 hr |
| Sep 5, 11:56 AM EDT | Flash Flood Warning | RAH | Alamance | 4 hr |
| Sep 5, 3:40 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Orange | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.